Tarceva

271 Posts | Page(s): 1 2 3 4 5 ...2728 Next 

Tarceva

by Brendals on Wed Mar 30, 2005 12:00 AM

Quote | Reply
My 93-yr-old grandmother is soon to start Tarceva. I have appreciated this message board so much because it's the only place we've been able to get any real information. She is using the postings to have a meaningful discussion with her doctor next week. She's down to 80 lbs and has real misgivings about starting Tarceva due to the associated diarrhea. But the consensus is that she might as well try it. She can always stop. Several postings have mentioned reducing the dose from 150 mg to 100 mg or 50 mg, so she's wondering how the dose is reduced. Her question is: what form does Tarceva come in? Pills? Liquid? Brenda

Tarceva

by Nanlynn on Wed Mar 30, 2005 12:00 AM

Quote | Reply
Brenda -- hello; My husband has been taking tarceva for about two months. He did have some diarrhea with it but it did stop. He did have nausea and vomiting with it too. That comes and goes. It is a pill taken daily. My husband is on the 150mg dose -- and he never did get the rash that a lot of patients complain about. He does have lung cancer stage 4 and was diagnosed 18 months ago. Wish your grandmother well -- 93 years old -- how wonderful -- tell her to keep fighting!! God bless, Nancy C.

Tarceva

by Janmarie_1 on Thu Mar 31, 2005 12:00 AM

Quote | Reply
Brenda, My 81 yr old mom has been on Tarceva for 3 months and has gotten dramatic improvement in her stage IIIb non small cell lung Ca. She is symptom free, her lung tumor and liver mets have shrunk, and says she is breathing better then she has for a very long time,and is back to being very active again. The only side effect she has had has been the rash and even at its peak it was tolerable. The rash has improved quite a bit now. No one knows how much time Tarceva will buy her but what is important is that it has given her back her quality of life . She takes her pill once a day and that is it. Tell your Grandma it is worth a try . Most people I have talked to the rash has been the side effect and some papers I have read have said that people that develope the rash tend to be people that the drug is working for. Good luck to your Grandma. Let her know she is not alone as there are many out there facing the same decision she is. JanMarie

Tarceva

by Drmort on Mon Apr 18, 2005 12:00 AM

Quote | Reply
My wife will be starting on Tarceva. Medicare doesn't seem to pay for it as it had for her previous chemo drugs. Has anyone had experience with getting Tarceva at a reduced cost?

Tarceva Question

by Leslie on Tue Apr 19, 2005 12:00 AM

Quote | Reply
Sorry. I'm not responding directly, but I haven't figured out how to post a new message. My husband has been on Tarceva for four weeks. He is experiencing nausea and fatigue. We are trying to decide when he should get a scan to see if it is helping. Our thinking is to wait until he is on it for two months. Does anyone have specific information about this? Thanks.

Tarceva

by Dzimm on Thu Apr 21, 2005 12:00 AM

Quote | Reply
You can call the Tarceva Company at 888-530-3083 and they have a foundation that will help with the cost. They totally covered the cost for my mother. I wish you the best.

Tarceva Funding

by Daywoo on Sun May 01, 2005 12:00 AM

Quote | Reply
I have been on Tarceva for 4 mo. Ask your wife's Doctor for a form to apply for assistance through the Genentech Access to Care Foundation.

Tarceva

by Drmort on Sun May 01, 2005 12:00 AM

Quote | Reply
Thanks for info re Genentech financial assistance. I had already applied and was successful in getting help from them. They even delivered the meds directly to us. This is the 5th day of taking the pills for my wife's stage IV NSCLC. No side effects yet but I guess it's too early to tell. After 4 months on Tarceva, have you had any positive results? Wish you lots of luck.

Tarceva

by Daywoo on Sat May 07, 2005 12:00 AM

Quote | Reply
I have gone through the break out stage, and then the ends of my fingers began to split. It has been 4 months and I feel fine. However, a couple of weeks ago, my hair began to break off and fall out. It is now very thin, normally I have extremely thick hair. I have been on 150mg and last week the doctor said I could now go down to 100mg to see if the hair shedding would stop. I will not have a CT Scan until June 2nd, I will let everyone know how it goes. I have stage IV Lung Cancer and have been beating the odds for 4 years. My radiation doctor says the latest spot could be radiated, so if the Tarceva does not get rid of it or shrink it dramatically. I will have more radiation. I originally had 6 months of chemo and then 37 radiation treatments, it was gone for about a year, then 6 more months of chemo and it was gone again. Good Luck to All

Tarceva

by Luv2nnc on Thu May 12, 2005 12:00 AM

Quote | Reply
There is help is the payment of this drug. My father has stage 4 lung cancer. He started on Tarceva one week ago. There is a very large hand out booklet that your oncologist should supply you. In that handout is a section about help with payment of the drug. There is a telephone number within that information. Please call that number and talk to people. This is a a very expensive drug and there is help for you. My parents are in their seventies and my mother handled the phone conversation. Within days the drug was shipped directly to their front door. I hope this helps you and I pray for you, your wife and your family.
271 Posts | Page(s): 1 2 3 4 5 ...2728 Next 
Subscribe to this message board discussion

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.